Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jan 4, 1998, 10:47 PM CST for Atoka County, Bryan County, Choctaw County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 1998, 10:47 PM CST (04:47 UTC)
- Expired
- Jan 5, 1998, 2:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Atoka County, OK, Bryan County, OK, Choctaw County, OK
The radar
The Norman radar (KTLX), 181 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 377 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 050448
FFWOKC
OKC005-013-023-127-050800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CST SUN JAN 4 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 200 AM CST FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEAST OKLAHOMA
PUSHMATAHA...ATOKA...CHOCTAW AND BRYAN
AT 1047 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND
THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAIN ACROSS
PUSHMATAHA...ATOKA...CHOCTAW AND BRYAN COUNTIES IN SOUTHEAST
OKLAHOMA. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
MOVE NORTHEAST ACROSS THESE AREAS...WHICH ARE ALREADY SATURATED DUE
TO RECENT RAINFALL.
IN NORTHERN ATOKA COUNTY...SH-131 WAS REPORTED CLOSED 1 MILE EAST OF
WARDVILLE DUE TO HIGH WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS,
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
22
HWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:55 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 4, 9:55 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CST SUN JAN 4 1998
WL TRIM BACK ZR ADVSY TO NWRN OK AS TEMPS ARE ABV FRZG ACRS ERN AND
SRN PTNS OF ADVSY... AND SHUD RMN THAT WAY OVRNGT. WL CONT FFA FOR
SRN PTN OF AREA. HVIEST RN XPCTD TO CONT TO BE ALNG STNRY FNT IN
SERN OK... WL KEEP CURRENT WATCH CONFIGURATION DUE TO LOW FFG VALUES
OVR RMNDR OF AREA.
32
.OKC...
OK...FREEZING RAIN ADVSY TNGT ZNS 04>6..09>11..1j5.
FFA TNGT ZNS 27>32...38>53.
TX...FFA TNGT ZN 90.In the hours before
Local storm report, Jan 4, 7:20 PM CST, 3 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
820 PM CDT SUN JAN 04 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
750 PM THALIA TX 1 INCH HAIL
1/04/98 FOARD
810 PM LOCKETT TX .88 INCH HAIL
1/04/98 WILBARGER
CWLocal storm report, Jan 4, 7:45 PM CST, 3 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
845 PM CDT SUN JAN 04 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
815 PM VERNON TX 1 INCH HAIL IN W AND SW
1/04/98 WILBARGER PART OF TOWN
CWLocal storm report, Jan 4, 8:17 PM CST, 2 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
820 PM CDT SUN JAN 04 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
750 PM J THALIA TX 1 INCH HAIL
1/04/98 FOARD
810 PM LOCKETT TX .88 INCH HAIL
1/04/98 WILBARGER
CWLocal storm report, Jan 4, 8:47 PM CST, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
845 PM CDT SUN JAN 04 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
815 P"M VERNON TX 1 INCH HAIL IN W AND SW
1/04/98 WILBARGER PART OF TOWN
CWLocal storm report, Jan 4, 8:50 PM CST, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
950 PM CDT SUN JAN 04 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
946 PM ELECTRA TX .88 INCH HAIL
1/04/98 WICHITA
CWLocal storm report, Jan 4, 9:51 PM CST, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
950 PM CDT SUN JAN 04 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
946 PJM ELECTRA TX .88 INCH HAIL
1/04/98 WICHITA
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:10 PM CST | Flash Flood Warning | OUN | Choctaw, Pushmataha | 3 hr |
| Jan 4, 8:28 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jan 4, 10:47 PM CST | Flash Flood Warning | OUN | Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.